Hail, Newton
- When
- May 2, 3:25 AM CST
- Where
- Newton County, 2 mi W of Jasper
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.000, -93.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 2:20 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT TUE MAY 2 2006 .SHORT TERM...TODAY THROUGH FRIDAY SEVERAL ISSUES TO CONTEND WITH IN THIS PARTICULAR FORECAST PACKAGE. SATELLITE IMAGERY CURRENTLY SHOWS SEVERAL MESOSCALE CONVECTIVE SYSTEMS OVER OKLAHOMA AND THE RED RIVER VALLEY OF NORTH TEXAS. CIRRUS BLOWOFF FROM THE SOUTHERNMOST SYSTEM IS ALREADY SPREADING ACROSS SOUTHWESTERN ARKANSAS. BIGGEST CONCERN FOR TODAY WILL BE THE NORTHERNMOST SYSTEM CURRENTLY INVOF EASTERN OKLAHOMA. SYSTEM WILL LIKELY BEGIN AFFECTING WESTERN ARKANSAS JUST BEFORE SUNRISE...BEFORE WEAKENING NR CNTRL AR. THEN...REGENERATION WILL BECOME A CONCERN THIS AFTERNOON AND TONIGHT...AS OUTFLOW INTERACTS WITH DAYTIME HEATING...AND A SHORTWAVE MOVING THROUGH IN THE MEAN FLOW. LET/S NOT FORGET THE COLD FRONT...SYSTEM LOOKS TO HAVE FINALLY STALLED FROM BETWEEN WALNUT RIDGE AND RAVENDEN SPRINGS...TO BETWEEN MENA AND FORT SMITH. THE FRONT WILL LIKELY BE THE FOCUS OF ADDITIONAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. FRONT WILL LIKELY WASH OUT SOME TIME ON WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA BY THURSDAY...STALLING OUT INVOF CENTRAL ARKANSAS BY FRIDAY. THE SURFACE BOUNDARIES...ALONG WITH SHORTWAVES MOVING THROUGH IN THE MEAN FLOW...WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. SETUP WILL BE CONDUCIVE FOR SCATTERED CELLS TO DEVELOP IN THE AFTERNOON AND EARLY EVENING...ALONG WITH POTENTIAL MCS GENERATION DURING THE OVERNIGHT HOURS. GFS IS SHOWING THIS SCENARIO RATHER WELL...THOUGH THE PRECIPITATION BOMBS IT/S GENERATING ARE A LITTLE EXAGGERATED THANKS TO GRIDSCALE FEEDBACK ISSUES. NEXT PRESSING ISSUE IS HAZARDOUS WEATHER CHANCES...WILL ATTM CONTINUE TO MENTION POSSIBLE STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK BUT NOT THE FORECAST DUE TO THE SCATTERED NATURE OF THE STORMS. DECENT LAPSE RATES ARE INDICATIVE OF HAIL POTENTIAL... THOUGH DAMAGING WINDS WOULD BE POSSIBLE. ALSO...INCRG PWATS AND LIGHT WINDS IN THE LOWER AND MID LEVELS WOULD ALLOW FOR LOCALLY HEAVY RAINFALL WITHIN STRONGER STORMS. FINALLY...TEMPERATURES. FIRST PERIOD TEMPS ARE A BLEND OF THE FWC AND MET...AS MAV NUMBERS SEEM A BIT TOO COOL. OTRW...REMAINING PERIODS FIND MOS GUIDANCE IN DECENT AGREEMENT. UNFORTUNATELY... CONFIDANCE IS MEDIUM AT BEST...BECAUSE TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL IN SOME AREAS. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY SLOW MOVING FRONTAL SYSTEM WILL BE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. PRESENT INDICATIONS ARE THE FRONT WILL FINALLY MOVE TO THE SOUTH OF THE AREA SATURDAY WITH HIGH PRESSURE TO THE NORTH MOVING INTO THE AREA. SHORT WAVE MOVES ACROSS THE AREA FRIDAY NIGHT WHICH SHOULD RESULT IN AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. DECIDED TO LEAVE THE 40 PERCENT POPS GOING FOR FRIDAY NIGHT SINCE CONFIDENCE IN THE SCENARIO IS NOT HIGH AND MORE TIMING DIFFERENCES MAY SHOW UP ON LATER MODEL RUNS. KEPT THE POPS GOING FOR SATURDAY THEN CONTINUED THE DRY AND COOLER FORECAST FOR THE WEEKEND. RETURN FLOW BEGINS MONDAY WITH MOISTURE INCREASING. SMALL POPS FOR MONDAY THAT ARE ALREADY GOING STILL LOOK GOOD AT THIS TIME. MADE SOME DOWNWARD ADJUSTMENT TO TEMP FORECASTS OVER THE WEEKEND ALTHOUGH NOT TOTALLY CONFIDENT FRONT WILL CLEAR AREA AND THE COOLER AIR WILL ROLL IN AS ADVERTISED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 64 83 64 / 30 20 40 40 HARRISON AR 79 62 76 60 / 30 40 50 50 HOT SPRINGS AR 83 65 83 65 / 30 30 30 40 PINE BLUFF AR 81 64 83 65 / 30 20 30 30 MOUNTAIN HOME AR 84 61 76 60 / 30 40 50 50 MONTICELLO AR 85 65 83 65 / 30 20 30 30 SEARCY AR 84 62 80 63 / 30 20 40 40 MOUNT IDA AR 81 64 82 63 / 30 30 30 40 RUSSELLVILLE AR 81 63 78 61 / 30 30 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 PM CDT MON MAY 1 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 725 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF NORTHERN ARKANSAS TONIGHT AS A COLD FRONT PUSHES INTO THE STATE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE GREATEST CHANCES OF SEVERE THUNDERSTORMS WILL BE IN AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO BATESVILLE. ALSO...DUE TO INCREASING MOISTURE CONTENT IN THE ATMOSPHERE...AND FAIRLY LIGHT WINDS IN THE LOWER LEVELS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT...PRIMARILY IN NORTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY SATURDAY...AS SEVERAL SURFACE AND UPPER LEVEL SYSTEMS INTERACT OVER THE MID SOUTH. THESE SYSTEMS WILL BRING ABOUT CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE LATE NIGHT AND EARLY MORNING HOURS...AS STORMS DEVELOP AND ORGANIZE INTO CLUSTERS AND AFFECT ARKANSAS. DURING THIS PERIOD...SOME STRONG STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ALSO... DEPENDING ON WHERE SHOWERS AND THUNDERSTORMS DEVELOP...THERE WILL BE A THREAT OF LOCALLY HEAVY RAINFALL. LOCALIZED AMOUNTS GREATER THAN TWO INCHES ARE POSSIBLE WITH ANY HEAVY RAIN THAT DEVELOPS. AT THIS TIME...IT APPEARS THAT THE AREA OF GREATEST CONCERN FOR HEAVY RAINFALL WILL BE NORTHERN ARKANSAS. KEEP IN MIND THAT THE FORECAST MAY CHANGE BETWEEN NOW AND THEN. IT IS ADVISABLE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR FURTHER UPDATES CONCERNING ANY HAZARDOUS WEATHER. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY OVER NORTHERN ARKANSAS. SPOTTER ACTIVATION ALSO WILL BE A POSSIBILITY OVER MUCH OF THE AREA ON TUESDAY AND WEDNESDAY. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 32
The Western Arkansas radar (KSRX), 130 km away, was scanning. The volume nearest the first event began at 09:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510601.